Alert archive / West Virginia / Wind Advisories in 2013

Wind Advisory 7, NWS Baltimore/Washington

November 10, 2013Allegany County, Maryland; Grant County, Mineral County, Pendleton County, West Virginia; Highland County, Virginia

NWS Baltimore/Washington issued this wind advisory at Nov 10, 2013, 4:45 AM EST for Allegany County, Maryland; Grant County, Mineral County, Pendleton County, West Virginia; Highland County, Virginia. It took effect at Nov 10, 2013, 9:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2013, 4:45 AM EST (09:45 UTC)
In effect from
Nov 10, 2013, 9:00 AM EST
Expired
Nov 10, 2013, 5:00 PM EST
In force
8 hr
Issued by
NWS Baltimore/Washington

Counties Allegany County, MD, Highland County, VA, Grant County, WV, Mineral County, WV, Pendleton County, WV

The radar

The Sterling radar (KLWX), 144 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 9.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2013-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2013-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2203 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

425 
WWUS71 KLWX 100945
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
445 AM EST SUN NOV 10 2013

...WIND ADVISORY IN EFFECT FOR PORTIONS OF THE ALLEGHENY AND
POTOMAC HIGHLANDS...


MDZ501-VAZ503-504-WVZ501-503-505-506-101800-
/O.NEW.KLWX.WI.Y.0007.131110T1400Z-131110T2200Z/
EXTREME WESTERN ALLEGANY-WESTERN HIGHLAND-EASTERN HIGHLAND-
WESTERN GRANT-WESTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...HIGHTOWN...MONTEREY...
BAYARD...MOUNT STORM...ELK GARDEN...CIRCLEVILLE...FRANKLIN
445 AM EST SUN NOV 10 2013

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS
MORNING TO 5 PM EST THIS AFTERNOON.

* TIMING...MID MORNING THROUGH THIS AFTERNOON. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED. 
SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE
VEHICLES.

&&

$$
2 follow-up statements
158 
WWUS71 KLWX 101722
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1222 PM EST SUN NOV 10 2013

...WIND ADVISORY IN EFFECT FOR PORTIONS OF THE ALLEGHENY AND
POTOMAC HIGHLANDS...

MDZ501-VAZ503-504-WVZ501-503-505-506-102200-
/O.CON.KLWX.WI.Y.0007.000000T0000Z-131110T2200Z/
EXTREME WESTERN ALLEGANY-WESTERN HIGHLAND-EASTERN HIGHLAND-
WESTERN GRANT-WESTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...HIGHTOWN...MONTEREY...
BAYARD...MOUNT STORM...ELK GARDEN...CIRCLEVILLE...FRANKLIN
1222 PM EST SUN NOV 10 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

* TIMING...THIS AFTERNOON.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS UP TO 50 MPH ARE EXPECTED.
SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE
VEHICLES.

&&

$$
HAS
070 
WWUS71 KLWX 102204
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
504 PM EST SUN NOV 10 2013


MDZ501-VAZ503-504-WVZ501-503-505-506-102315-
/O.EXP.KLWX.WI.Y.0007.000000T0000Z-131110T2200Z/
EXTREME WESTERN ALLEGANY-WESTERN HIGHLAND-EASTERN HIGHLAND-
WESTERN GRANT-WESTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...HIGHTOWN...MONTEREY...
BAYARD...MOUNT STORM...ELK GARDEN...CIRCLEVILLE...FRANKLIN
504 PM EST SUN NOV 10 2013

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED THIS AFTERNOON. A FEW GUSTS BETWEEN 30 AND
40 MPH ARE STILL POSSIBLE.

$$

WITT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Nov 10, 3:27 AM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Nov 10, 3:27 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
327 AM EST SUN NOV 10 2013

.SYNOPSIS...
A WEAK COLD FRONT WILL PASS THROUGH THE REGION TODAY AND HIGH
PRESSURE WILL BUILD OVERHEAD TONIGHT. THE HIGH WILL BUILD TO OUR
SOUTH MONDAY AND AN ARCTIC COLD FRONT WILL PASS THROUGH LATE MONDAY
NIGHT INTO TUESDAY. CANADIAN HIGH PRESSURE WILL BUILD OVERHEAD FOR
THE MIDDLE PORTION OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
COLD FRONT TO OUR WEST WILL CONTINUE TO APPROACH THE FORECAST AREA
THIS MORNING. THE FRONT IS LIKELY TO REACH THE I-95 CORRIDOR BY
NOON...THEN CLEAR THE CWA BY EARLY AFTERNOON. MODEL CONSENSUS
CONTINUES TO SHOW A DRY FROPA. ONLY EXCEPTION IS GFS WHICH TRIES
TO SQUEEZE A FEW DROPS OF UPSLOPE PRECIP OVER THE POTOMAC
HIGHLANDS..BUT SATURATED REGION IS QUITE SHALLOW...SO WILL KEEP
POPS BELOW SLIGHT CHANCE.

WINDS WILL BECOME GUSTY FROM THE WEST-NORTHWEST ALONG A TIGHT
GRADIENT BETWEEN LOW PRESSURE OVER SRN QUEBEC AND HIGH PRESSURE
OVER THE MIDWEST. DOWNSLOPE COMPONENT WILL RESULT IN HIGH TEMPS
EAST OF THE BLUE RIDGE BEING SIMILAR TO SATURDAY...WITH HIGHS IN
THE MID 50S EAST OF THE MOUNTAINS...AND NEAR 60 ACROSS SOUTHERN
TIER COUNTIES. HIGHS IN THE LOW 40S TO LOW 50S EXPECTED ALONG AND
WEST OF THE BLUE RIDGE.

&&

.SHORT TERM /TONIGHT/...
STRONG ZONAL FLOW ALOFT WILL QUICKLY PUSH SURFACE HIGH PRESSURE
FROM THE MIDWEST OVERNIGHT...WITH THE HIGH EXPECTED TO REACH THE
MID-ATLANTIC BY MONDAY MORNING. WINDS WILL GRADUALLY DIMINISH
OVERNIGHT. THIS WILL SUPPORT GOOD LATE-NIGHT RADIATIONAL COOLING...WITH
LOWS DROPPING INTO LOW 30S ACROSS MOST OF THE FORECAST AREA.
COOLER TEMPS IN THE UPPER 20S ARE EXPECTED OVER THE
HIGHLANDS...AND MID-UPPER 30S EXPECTED IN METRO
BALTIMORE/WASHINGTON.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGH PRESSURE WILL BUILD TO OUR SOUTH MONDAY WHILE AN ARCTIC COLD
FRONT APPROACHES FROM THE NORTH AND WEST. A SOUTHWEST FLOW BETWEEN
THE DEPARTING HIGH AND APPROACHING COLD FRONT WILL RESULT IN MILD
CONDITIONS MONDAY. MAX TEMPS WILL REACH THE MIDDLE TO UPPER 50S
ACROSS MOST LOCATIONS.

THE COLD FRONT WILL PASS THROUGH THE REGION LATE MONDAY NIGHT INTO
TUESDAY. DESPITE LIMITED MOISTURE...THERE WILL BE ENOUGH FORCING
ALONG WITH A LITTLE INSTABILITY FOR POSSIBLE RAIN AND SNOW SHOWERS
ASSOCIATED WITH THE FRONTAL PASSAGE. LEFT POPS IN THROUGH TUESDAY
AFTERNOON DUE TO UNCERTAINTY IN THE EXACT TIMING OF THE FRONTAL
PASSAGE...BUT THE BEST CHANCE FOR ANY RAIN OR SNOW SHOWERS APPEARS
TO BE LATE MONDAY NIGHT THROUGH TUESDAY MORNING. ANY ACCUMULATING
SNOW WILL MOST LIKELY BE CONFINED TO LOCATIONS ALONG AND WEST OF THE
ALLEGHENY FRONT WHERE AN UPSLOPE COMPONENT TO THE LOW-LEVEL FLOW
WILL ENHANCE PRECIPITATION AMOUNTS.

CANADIAN HIGH PRESSURE WILL BUILD OVERHEAD TUESDAY NIGHT THROUGH
THURSDAY...BRINGING DRY AND COLD CONDITIONS. CUTOFF LOW PRESSURE
WILL DEVELOP DURING THIS TIME...BUT MOST LIKELY WELL OFF TO OUR
SOUTH AND EAST. HIGH PRESSURE WILL SHIFT EAST TOWARD THE EASTERN
SEABOARD LATE IN THE WEEK...ALLOWING FOR A RETURN FLOW TO USHER IN
MILDER CONDITIONS DURING THIS TIME. DRY WEATHER WILL CONTINUE.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS THRU SUNDAY. WINDS WILL SHIFT TO THE W-NW AND BECOME
GUSTY SUNDAY MORNING AS A COLD FRONT MOVES THROUGH THE REGION.
MOST GUSTS SHOULD BE BETWEEN 20-25 KTS IN THE AFTERNOON...ALTHOUGH
OCCASIONAL GUSTS TO NEAR 30KTS ARE POSSIBLE. WINDS GRADUALLY
DIMINISH SUNDAY NIGHT AS HIGH PRESSURE BUILDS IN.

VFR CONDITIONS ARE EXPECTED MONDAY THROUGH THURSDAY. SOUTHWEST
WINDS WILL GUST AROUND 15 TO 20 KNOTS MONDAY AFTERNOON BEFORE
DIMINISHING AROUND SUNSET. AN ARCTIC COLD FRONT WILL PASS THROUGH
LATE MONDAY NIGHT. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THIS
BOUNDARY WITH GUSTS AROUND 20 TO 25 KNOTS LATE MONDAY NIGHT
THROUGH TUESDAY.

HIGH PRESSURE WILL BUILD OVERHEAD TUESDAY NIGHT THROUGH THURSDAY.

&&

.MARINE...
SCA REMAINS IN EFFECT EARLY THIS MORNING FOR MOST OF THE MD CHSPK
AND THE SOUTHERN TIDAL POTOMAC. A COLD FRONT WILL MOVE THROUGH THE
WATERS LATE SUNDAY MORNING. WINDS WILL BECOME W-NW WITH GUSTS
20-25 KTS...AND OCCASIONALLY UP TO 30 KTS. SCA FOR ALL WATERS
AFTER 12Z. WINDS WILL GRADUALLY DIMINISH SUNDAY NIGHT AS HIGH
PRESSURE BUILDS IN. SCA MAY NEED TO BE EXTENDED THROUGH THE
OVERNIGHT HOURS ON PORTIONS OF THE BAY AND THE LOWER TIDAL
POTOMAC...BUT CONFIDENCE NOT HIGH ENOUGH YET TO ISSUE AN
EXTENSION.

HIGH PRESSURE WILL BUILD SOUTH OF THE WATERS MONDAY WHILE A COLD
FRONT APPROACHES FROM THE NORTH AND WEST. A SOUTHWEST FLOW IS
EXPECTED BETWEEN THESE SYSTEMS. WIND GUSTS WILL BE CLOSE TO SCA
CRITERIA. HAVE CAPPED GUSTS AROUND 15 KNOTS FOR NOW DUE TO THE
RELATIVELY COOLER WATERS.

THE COLD FRONT WILL PASS THROUGH LATE MONDAY NIGHT. SOUTHWEST WINDS
AHEAD OF THE FRONT WILL SHIFT TO THE NORTH-NORTHWEST BEHIND THE
FRONT. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR PORTIONS OF
THE WATERS MONDAY NIGHT...AND FOR ALL OF THE WATERS TUESDAY. HIGH
PRESSURE WILL SLOWLY BUILD OVER THE WATERS DURING THE MIDDLE PORTION
OF THE WEEK. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF
THE WATERS TUESDAY NIGHT THROUGH WEDNESDAY.

&&

.FIRE WEATHER...
THE COMBINATION OF LOW FUEL MOISTURE...GUSTY WINDS AND LOW RH
UNDER A DRY AIRMASS WILL ENHANCE THE FIRE WEATHER RISK ON SUNDAY.
AS OF NOW...NOT CERTAIN THAT RED FLAG WARNING CRITERIA WILL BE MET
SINCE THE AREAS OF MIN RH BELOW 30 PERCENT DO NOT COINCIDE WITH
SUSTAINED WINDS ABOVE 20 KTS.  THIS WILL BE MONITORED CLOSELY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO MIDNIGHT EST
     TONIGHT FOR ANZ530-531-539.
     SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 6 PM EST THIS
     EVENING FOR ANZ535-536-538.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ542.
     SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ532>534-
     537-540-541-543.

&&

SYNOPSIS...BJL/KCS
NEAR TERM...KCS
SHORT TERM...KCS
LONG TERM...BJL
AVIATION...BJL/KCS
MARINE...BJL/KCS
FIRE WEATHER...KCS
Hazardous weather outlook, Nov 10, 3:37 AM EST, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
337 AM EST SUN NOV 10 2013

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
111000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
337 AM EST SUN NOV 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR THE WATERS. THE
SMALL CRAFT ADVISORY CONTINUES THROUGH THIS EVENING FOR THE
MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER FROM COBB
ISLAND TO SMITH POINT.

THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND LOW
FUEL MOISTURE WILL ENHANCE THE THREAT FOR THE SPREAD OF WILDFIRES
LATE THIS MORNING AND AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR PORTIONS OF THE
WATERS MONDAY NIGHT THROUGH WEDNESDAY.

AN ARCTIC COLD FRONT WILL ARRIVE LATE MONDAY NIGHT INTO TUESDAY.
SHOWERS MAY MIX WITH OR CHANGE TO SNOW DURING A BRIEF PERIOD WHEN
THE FRONT PASSES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-111000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
337 AM EST SUN NOV 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND LOW
FUEL MOISTURE WILL ENHANCE THE THREAT FOR THE SPREAD OF WILDFIRES
LATE THIS MORNING AND AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN ARCTIC COLD FRONT WILL ARRIVE LATE MONDAY NIGHT INTO TUESDAY.
ACCUMULATING SNOWFALL IS LIKELY ALONG THE ALLEGHENY FRONT DURING
THIS TIME. FARTHER EAST...SHOWERS MAY CHANGE OVER TO SNOW DURING A
BRIEF PERIOD WHEN THE FRONT PASSES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 12:27 PM ESTRed Flag WarningLWXAnne Arundel, Baltimore, Calvert, Carroll, Charles, Frederick and 3 more5 hr
Nov 10, 3:10 PM ESTSmall Craft AdvisoryLWX11 hr
Nov 10, 3:10 PM ESTSmall Craft AdvisoryLWX3 days

Nearby

Wind Advisories in West Virginia, 2013Wind Advisories in Maryland, 2013Wind Advisories in Virginia, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.